Alert archive / Wisconsin / Wind Chill Advisories in 2023
Wind Chill Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 30, 2023, 1:59 PM CST for 22 counties in Wisconsin. It took effect at Jan 30, 2023, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2023, 1:59 PM CST (19:59 UTC)
- In effect from
- Jan 30, 2023, 8:00 PM CST
- Expired
- Jan 31, 2023, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WWUS43 KGRB 301959 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 159 PM CST Mon Jan 30 2023 WIZ005-010>012-018-019-030-035-036-310400- /O.NEW.KGRB.WC.Y.0002.230131T0200Z-230131T1600Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Aurora, Wausau, Merrill, Plover, Spread Eagle, Tomahawk, Rhinelander, Stevens Point, Lac Du Flambeau, Crandon, Marshfield, Commonwealth, Eagle River, Wisconsin Rapids, and Antigo 159 PM CST Mon Jan 30 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills of 25 below to 35 below zero. * WHERE...Marathon, Portage, Wood, Langlade, Lincoln, Oneida, Vilas, Florence, and Forest Counties. * WHEN...From 8 PM this evening to 10 AM CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ013-020>022-031-037>040-045-048>050-073-074-310400- /O.NEW.KGRB.WC.Y.0002.230131T0300Z-230131T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Fish Creek, Brillion, Little Suamico, Two Rivers, Brookside, Menasha, Sister Bay, Middle Inlet, Loomis, Waupaca, Manitowoc, Peshtigo, Niagara, Kewaunee, Luxemburg, Lakewood, Sobieski, Townsend, Crivitz, Appleton, Oshkosh, High Falls Reservoir, Shawano, Green Bay, Harmony, Wausaukee, Clintonville, Neenah, Neopit, Wautoma, Porterfield, Sturgeon Bay, Redgranite, Chilton, Keshena, Oconto, New Holstein, Mountain, New London, and Pensaukee 159 PM CST Mon Jan 30 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills of 20 below to 30 below zero. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...From 9 PM this evening to 10 AM CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information, visit us at http://www.weather.gov/GreenBay Eckberg
2 follow-up statements
229 WWUS43 KGRB 310332 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 932 PM CST Mon Jan 30 2023 WIZ005-010>012-018-019-030-035-036-311145- /O.CON.KGRB.WC.Y.0002.000000T0000Z-230131T1600Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Aurora, Rhinelander, Crandon, Antigo, Spread Eagle, Marshfield, Merrill, Plover, Wisconsin Rapids, Wausau, Stevens Point, Lac Du Flambeau, Commonwealth, Tomahawk, and Eagle River 932 PM CST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Marathon, Portage, Wood, Langlade, Lincoln, Oneida, Vilas, Florence, and Forest Counties. * WHEN...Until 10 AM CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ013-020>022-031-037>040-045-048>050-073-074-311145- /O.CON.KGRB.WC.Y.0002.000000T0000Z-230131T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Brookside, Mountain, Manitowoc, Wautoma, New Holstein, Townsend, Loomis, High Falls Reservoir, Green Bay, Neenah, Menasha, Sobieski, Redgranite, Wausaukee, Lakewood, Crivitz, Clintonville, Keshena, Two Rivers, Brillion, Shawano, Neopit, Middle Inlet, Oconto, Harmony, Luxemburg, Fish Creek, Oshkosh, Porterfield, Sturgeon Bay, Little Suamico, Kewaunee, New London, Appleton, Chilton, Sister Bay, Peshtigo, Niagara, Pensaukee, and Waupaca 932 PM CST Mon Jan 30 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...Until 10 AM CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
119 WWUS43 KGRB 310920 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 320 AM CST Tue Jan 31 2023 WIZ005-010>012-018-019-030-035-036-311600- /O.CON.KGRB.WC.Y.0002.000000T0000Z-230131T1600Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Commonwealth, Merrill, Wisconsin Rapids, Tomahawk, Antigo, Wausau, Aurora, Plover, Marshfield, Rhinelander, Stevens Point, Spread Eagle, Lac Du Flambeau, Eagle River, and Crandon 320 AM CST Tue Jan 31 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills of 20 below to 35 below zero. * WHERE...Marathon, Portage, Wood, Langlade, Lincoln, Oneida, Vilas, Florence, and Forest Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ013-020>022-031-037>040-045-048>050-073-074-311600- /O.CON.KGRB.WC.Y.0002.000000T0000Z-230131T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of New Holstein, Brillion, Townsend, Neopit, Little Suamico, Fish Creek, Wautoma, Harmony, Green Bay, Chilton, Brookside, Menasha, Sobieski, Luxemburg, Middle Inlet, Neenah, Sister Bay, Oshkosh, Porterfield, Manitowoc, High Falls Reservoir, Oconto, Keshena, Redgranite, Peshtigo, Sturgeon Bay, Appleton, Two Rivers, Niagara, Clintonville, Mountain, Crivitz, Pensaukee, Loomis, Kewaunee, Shawano, Waupaca, Wausaukee, New London, and Lakewood 320 AM CST Tue Jan 31 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills of 20 below to 30 below zero. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...Until 10 AM CST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information, visit us at http://www.weather.gov/GreenBay MPC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 12:03 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 30, 12:03 PM CST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1203 PM CST Mon Jan 30 2023 New Information added to update section .UPDATE... Issued at 1202 PM CST Mon Jan 30 2023 The Wind Chill Advisory that was in effect was allowed to expire at noon. Another Wind Chill Advisory will be issued later this afternoon for tonight into Tuesday morning. && .SYNOPSIS... Issued at 303 AM CST Mon Jan 30 2023 Quiet mid-winter weather. Very cold the next couple days, then temperatures going on a roller-coaster ride for the rest of the work week and upcoming weekend. The large scale flow across North America was transitioning into a modest amplitude, somewhat split regime which will persist for the rest of the forecast period. The forecast area will be primarily under the influence of the stronger/dominant northern branch of the flow. (This is unlike the early to mid January pattern where the southern branch was stronger and we were generally between the streams or influenced by the southern branch of the flow.) High amplitude upper flow this past weekend has driven a very cold air mass south into the northern CONUS. The cold air will linger through tomorrow, resulting in considerably below normal temperatures. Then as the large scale changes occur, temperatures will begin to oscillate between above and below normal every couple days. Unlike the southern stream dominant pattern earlier this month that kept cold air bottled up well north of the area, the developing northern stream dominant pattern will have access to cold air from higher latitudes. So the temperature variation will be the result of a series of modified Pacific and polar air masses trading places across the area. Being under the influence of the northern branch of a split flow in mid-winter is unfavorable for significant precipitation, so the 7 day total will be well below normal. && .SHORT TERM...Today...Tonight...and Tuesday Issued at 303 AM CST Mon Jan 30 2023 Quiet mid-winter weather is expected, with the main issue being lining up the hourly temperature and wind grids so that we have accurate wind chill values upon which to base headlines. The current WC.Y for central and north-central Wisconsin runs to noon, and that fits well with the updated wind chill indices. Will almost certainly need another WC.Y tonight, this time for the whole area. Timing will likely be from about 800 pm this evening to 1000 am Tuesday in C/N-C WI, and midnight to 1000 am in the east. In accordance with surrounding offices, will defer issuing that until the current advisory has run its course. .LONG TERM...Tuesday Night Through Sunday Issued at 303 AM CST Mon Jan 30 2023 The main highlights from this forecast period revolve around various small chances for snow for the remainder of the work week, a brief return of much colder air to end the work week, and the potential for area-wide snow this weekend. Tuesday night through Thursday...A weak shortwave will move across the region Tuesday night into Wednesday. A lack in mid-level moisture will hinder snow development, but cannot rule out a few flurries from occurring. Conditions will mainly be dry under cloudy skies. Between Wednesday night and Thursday, an upper-level ridge will build over the western CONUS and begin shifting east while the downstream trough gradually moves over the Upper Mississippi Valley. At the surface, a cold front will track southeast across the forecast area Thursday afternoon and evening. Although there is better forcing associated with this frontal passage, it will struggle to produce accumulating snowfall due to the continued lack of mid-level moisture. Locations across north-central WI would see the best chance for accumulating snow due to the added moisture off of Lake Superior. Scattered light snow showers or flurries would be possible elsewhere. Rest of the extended...Temperatures will take a dive Thursday night as a Canadian high brings another cold airmass across the region. Low temperatures will drop below zero at all locations, with readings between -15F and -10F at some spots in central and north- central WI. Wind chill headlines will likely be needed across the entire region with the potential for wind chills of -30 to -20 by Friday morning. Friday will also be cold, but dry, as the surface high moves overhead with high temperatures mainly in the single digits above zero. As the surface high exits and the upper-level ridge moves overhead Friday night, winds will turn southwest and bring some warmer air back to the region for Saturday, with highs in the 20s. Models continue to indicate a trailing trough/cold front moving across the Upper Mississippi Valley Saturday night into Sunday, but there are disagreements with the amount of moisture in the column. Will continue to monitor as this would be the next chance for area-wide snowfall. && .AVIATION...for 18Z TAF Issuance Issued at 1030 AM CST Mon Jan 30 2023 VFR conditions will continue through Tuesday afternoon. Gusts to around 20 knots are expected this afternoon. Winds will subside towards sunset. On Tuesday, southwest winds are expected to gust to near 20 knots during the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.........Eckberg SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kruk AVIATION.......Eckberg
Hazardous weather outlook, Jan 30, 11:36 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1136 AM CST Mon Jan 30 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311745- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1136 AM CST Mon Jan 30 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight After a brief respite during the afternoon, wind chills will drop to 20 below to 30 below zero again tonight. Wind chills this cold can produce frostbite on exposed skin in 20 to 30 minutes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Wind and cold temperatures will result in hazardous wind chills Tuesday morning. A brief second arctic surge may bring cold temperatures and dangerous wind chills Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. LMZ521-522-541>543-311745- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1136 AM CST Mon Jan 30 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Kieckbusch
Nearby
Wind Chill Advisories in Wisconsin, 2023Every wind chill advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.